What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jun 26, 1:39 PM MST, 7 hours 6 minutes earlier.
Area forecast discussion, Jun 26, 1:39 PM MST, 7 hours 6 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
239 PM MDT Mon Jun 26 2017
...STRONG STORMS LIKELY THIS EVENING, PRODUCING STRONG WINDS,
HAIL, HEAVY DOWNPOURS...
.DISCUSSION...A very hot and dry day today will transition to a
convectively active evening for north central Idaho and western
Montana. Severe storms are already firing off across northeast
Oregon, and these storms will cross into central Idaho later this
afternoon, continuing through the evening as they work their way
eastward into Montana.
***The greatest thunderstorm threat for central Idaho regarding
thunderstorms will be strong outflow winds in excess of 40+ mph
and hail (in addition to lightning/brief heavy downpours). The
strongest storms will likely occur between the hours of 4pm-8pm
PDT.***
For western Montana, a band of weak showers is currently crossing
NW Montana at this hour (2:30 pm MDT), and should produce nothing
more than a light passing shower. Warm and dry conditions will
persist across most of western MT until the thunderstorms form
later this evening, likely after 6 pm MDT.
***The greatest thunderstorm threat for western Montana will be
strong outflow winds in excess of 40+ mph, abundant lightning,
and brief heavy downpours. Small hail may also be possible (but
will be a greater threat for ID locations). The strongest storms
are likely to occur between 7pm-10pm MDT.***
Rain showers are possible during the AM hours Tuesday for the
Northern Rockies, as the system that caused thunderstorms
overnight slowly progresses east. The afternoon will be breezy in
the wake of the exiting system, with cooler air and temperatures
10 or so degrees cooler than Monday, with highs near seasonal
averages.
Wednesday will also be breezy, as the region remains under
northwest flow aloft. Seasonal temperatures continue throughout
the week, with Thursday and Friday bringing a slight chance for
additional afternoon showers along the Continental Divide. Valleys
not along the Continental Divide look to remain dry into the
weekend.
Models hint at a shortwave trough moving through Saturday, which
would bring the potential for enhanced rain chances, but
confidence is low at this point, given differing model solutions
and a lack of consistency with previous runs. Regardless, this
time period will be watched closely given the upcoming holiday
weekend.
&&
.AVIATION...Strong thunderstorms will occur tonight for all
terminals, impacting KGIC around 26/2300Z, KMSO by 27/0300Z and
both KGPI and KBTM around 27/0500Z and thereafter. Gusty erratic
outflow winds will be the dominant aviation threat, along with
abundant lightning, small hail, and brief heavy downpours which
could quickly reduce visibility. Showers and embedded thunder
should continue overnight through Tuesday morning, with conditions
remaining showery but improving overall after 27/2200Z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&
In the hours before
Special weather statement, Jun 26, 7:59 PM MST, 46 minutes before
Special Weather Statement
National Weather Service Missoula MT
859 PM MDT MON JUN 26 2017
MTZ007-270315-
Butte/Blackfoot Region MT-
859 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SILVER BOW COUNTY UNTIL
915 PM MDT...
At 859 PM MDT, Doppler radar was tracking a strong thunderstorm near
Silver Bow, or near Butte, moving northeast at 55 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Butte, Silver Bow, Walkerville, Nissler, Ramsay, Janney and Newcomb.
LAT...LON 4583 11264 4598 11279 4613 11251 4610 11247
4607 11247 4605 11248 4602 11244 4599 11244
4596 11243 4593 11244 4593 11242 4592 11242
TIME...MOT...LOC 0259Z 236DEG 49KT 4595 11263Special weather statement, Jun 26, 8:01 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Missoula MT
901 PM MDT MON JUN 26 2017
MTZ001-270345-
Kootenai/Cabinet Region MT-
901 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL
945 PM MDT...
At 900 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bonners Ferry to 11 miles southwest of
Troy. Movement was northeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Troy, Yakt and Kootenai Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4849 11558 4825 11599 4831 11605 4889 11605
4891 11601
TIME...MOT...LOC 0300Z 228DEG 29KT 4864 11636 4833 11603Local storm report, Jun 26, 8:10 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
910 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND GST 7 NW LOLO HOT SPRINGS 46.78N 114.64W
06/26/2017 M55 MPH MINERAL MT MESONET
MESONET STATION TR279, LOLO PORTABLE #1.
&&Local storm report, Jun 26, 8:11 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
911 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 4 S SALMON 45.12N 113.88W
06/26/2017 M51 MPH LEMHI ID AWOS
AWOS STATION SMN, SALMON AWOS.
&&Special weather statement, Jun 26, 8:14 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Missoula MT
914 PM MDT MON JUN 26 2017
MTZ005-006-270345-
Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT-
914 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAVALLI COUNTY UNTIL 945
PM MDT...
At 913 PM MDT, Doppler radar was tracking a strong thunderstorm near
Conner, or 19 miles south of Hamilton, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Darby, Conner, Charlos Heights and Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4588 11415 4591 11426 4616 11421 4610 11394
TIME...MOT...LOC 0313Z 205DEG 24KT 4596 11418
Special weather statement, Jun 26, 8:17 PM MST, 28 minutes before
Special Weather Statement
National Weather Service Missoula MT
917 PM MDT MON JUN 26 2017
MTZ007-270345-
Butte/Blackfoot Region MT-
917 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANITE AND SOUTH
CENTRAL POWELL COUNTIES UNTIL 945 PM MDT...
At 916 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Drummond to 8 miles southwest
of Garrison. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms which
could cause dangerous crosswinds for high profile vehicles on
Interstate 90 between Drummond and Garrison Junction.
Locations impacted include...
Drummond, Garrison, Jens, Brock Creek, New Chicago, Goldcreek and
Hall.
LAT...LON 4681 11313 4657 11260 4637 11289 4656 11332
TIME...MOT...LOC 0316Z 212DEG 28KT 4656 11320 4645 11295